Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why didnt my doc give me the drugs?
Aug 10, 2003

Dr. Frascino

after recieving oral sex from a hooker-I was drinking--- I went to my doctor the next day and asked to be put on drugs in case I was exposed. He said that I will not get hiv that way but said that testing for other stds might be warranted. A week and a half later I came down with a high fever, night sweat, and soret throat now I am scared that i got hiv. Was my doctor correct? I made a stupid mistake and now feel that I might have paid for it. Why didnt he give me the meds? I even think I might have had a rash but am not sure.

Response from Dr. Frascino

Hello,

You were drinking a hooker? What flavor was he or she? OK, no matter, on to your question. Why didn't your doctor give you PEP (post-exposure prophylaxis) following your oral sex-capade? Because, PEP involves taking very potent antiretroviral drugs, all of which can have very serious side effects. The risk of taking any medication must be weighed against the possible benefits. Oral sex, particularly insertive oral sex, carries an extremely, extremely low risk for HIV transmission. Consequently, your risk of taking the drugs would have been much greater than the potential benefits. Yes, I agree with your doctor. Must likely, your symptoms are related to something other than HIV. If you are still worried about HIV, get tested at the 3-month period. I'm willing to bet it will be negative.

Dr. Bob



Previous
AIDS passing through condom??
Next
VENEZUELA GETTING OVER IT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement